MAUDE Adverse Event Report: COVIDIEN LLC XPS BLADE; BUR, EAR, NOSE AND THROAT

COVIDIEN LLC XPS BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884380HR
Medical Device Problem Code Vibration (1674)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
List of products involved in the event: blade 1884380hr quadcut lot # 0221618125 1884380hr / blade quadcut 1884380hr / blade quadcut.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare provider (hcp) reported that the blades wobble in outer shaft of the blade starting from the white plastic hub, noticed intra-operative.They tried 3 different microdebriders trying to rule out hand piece being the issue.The issue occurred on all 3 hand pieces, so it was determined it was a blade issue.They did not end up using any of the blades.They were able to complete the surgery, but didn't know if they used a 4th blade or other instrumentation to complete surgery.There was about 15-20 min delay in the procedure.The blades wobbled during use and also while checking and changing out blades.They stopped using the blade when the wobbling was identified.There was no known patient impact.On follow-up it was reported that all 3 blades wobbled during use on the patient.
 
Event or Problem Description
Additional information received that there was no patient impact.
 
Additional Manufacturer Narrative
H3: product analysis found that the middle assembly would rotate freely.The inner assembly cutter rotated freely.The blade seated into the handpiece with ease.The blade oscillated in the lab and exhibited a wobble and vibration.The inner blade was removed and spun on a flat raised surface.The hub did not appear to be concentric.Using a concentricity gage the hub was found to be out of concentricity.H6: fdc d14, fdm b17, fdr c20 and imf f24 no longer apply.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire street
mansfield 02048
MDR Report Key11677889
Report Number9612501-2021-00620
Device Sequence Number3495236
Product Code EQJ
UDI-Device Identifier00763000038168
UDI-Public00763000038168
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2025
Device Model Number1884380HR
Device Catalogue Number1884380HR
Device Lot Number0221618125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight122